Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Diving platelets make a splash
Aug 17, 2008

Hello Dr Bob I can not thank you enough for this service that your provide for all of us wondering positive people. So I was diagnosed + about 2 years ago now. My Dr says my number are good CD4 431, Viral Load is 5200 but my platelets are dropping quick. im now doen to 84 as of the end of July. I retested today. Im also very tired. What are my next steps with this. It is a steady drop since my diagnoses. Now what...should I be concerned? Not to mention, I am so tired and I sleep a lot. Please advise. Platelets Diver.

Response from Dr. Frascino

Hi,

There are many potential causes for low platelets (thrombocytopenia), including: drug side effects; collagen vascular diseases; lymphoreticular disorders; vitamin deficiencies; hypersplenism; idiopathic thrombocytopenic purpura (ITP); and HIV itself, just to name a few. If your HIV specialist cannot sort out the exact cause for your falling platelet count, ask for a referral to an HIV-knowledgeable hematologist.

Regarding HIV-related fatigue, again there are many potential underlying causes, including anemia, medication side effects, occult infection, psychological causes, inadequate nutrition/rest/exercise, hormonal imbalances, etc. Take a read through the archives of this forum. We have an entire chapter devoted to causes of HIV-related fatigue. Make a list of the common and not-so-common causes of HIV-related fatigue, bring the list to your next doctor's appointment and discuss the potential causes with your HIV specialist.

Good luck!

Dr. Bob


Previous
Bacterial Infections
Next
Anoth Bush rant...

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement